Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 6, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 25, 1994, 6:48 PM CDT for Pushmataha County, Oklahoma. It was in force for 17 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 25, 1994, 6:48 PM CDT (23:48 UTC)
- Expired
- Apr 25, 1994, 7:05 PM CDT
- In force
- 17 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Pushmataha County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 6:58 PM CDT | Tornado F1 | - 1 N Albion, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1651 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 252350
TOROKC
OKC127-260015-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
648 PM CDT MON APR 25 1994
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 715 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
NORTH CENTRAL PUSHMATAHA
INCLUDING THE FOLLOWING LOCATIONS
ALBION...CLAYTON...KIAMICHI AND TUSKAHOMA
AT 650 PM CDT RADAR INDICATED A DEVELOPING TORNADO 7 MILES NORTHWEST
OF KIAMICHI MOVING NORTHEAST 40 MPH.
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.
A TORNADO WATCH REMAINS IN EFFECT FOR NORTHERN OKLAHOMA UNTIL
1000PM CDT AND A TORNADO WATCH REMAINS IN EFFECT FOR OKLAHOMA
AND NORTHERN TEXAS UNTIL 000AM CDT AND A TORNADO WATCH REMAINS
IN EFFECT FOR SOUTHERN OKLAHOMA AND NORTHERN TEXAS UNTIL 000AM
CDT.
LAT...LON 3456 9511 3456 9538 3478 9538 3478 9511What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 25, 4:11 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 25, 4:11 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 410 PM CDT MON APR 25 1994 AT 18Z THE NGM PEGGED THE POSITION OF THE DRYLN IN WRN OK AND N TX AS WELL AS 50H VORT MAX. TRW WILL END ERLY THIS EVENING AND BY MIDNITE IN SE ZNS. FROPA ON WED WL BE NEXT FCST PROBLEM. ETA AND AVN FASTER THAN NGM BRINGING FRONT INTO NW ZNS BY 18Z WED. PLAN TO SPLIT DIFF. AIR IS COOL IN NRN PLNS BHND THIS FRONT. CONSIDERING PSBL MODIFICATION...WL GO NEAR COOLER FPC MAX TEMPS FOR WED. IN THE MEANTIME...WL GO AOA MOS MAX TEMPS FOR TUES. WLY WIND...85H TEMPS 15-20C...AND SOME SUN SHUD GET TEMPS INTO 80S AREAWIDE. NEXT POPS ON WED AND WED NITE WITH FRONT IN AREA AND NEXT UA SYS APPCHG. IN THE EXTENDED FCST...EXPECT COOL AND DAMP CONDITIONS THRU FRI. FCSTID=#22/BT HBR 51 87 51 77 / 0 0 0 20 OKC 55 81 53 71 / 0 0 0 20 SPS 55 87 53 83 / 0 0 0 20 GAG 50 81 47 67 / 0 0 0 20 PNC 51 81 50 71 / 90 0 0 20 DUA 58 85 55 81 / 90 0 0 30 .OKC...WIND ADVISORY THIS EVENING FOR ZONES 04>47...50...51. .TX...WIND ADVISORY THIS EVENING FOR ZONES 83>90.
In the hours before
Local storm report, Apr 25, 12:56 PM CDT, 5 hours 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
100 PM CDT MON APR 25 1994
TIME / DATE COUNTY LOCATION/EVENT
1150 AM/25TH ARCHER DIME SIZE HAIL IN ARCHER CITY
1150 AM/25TH COMANCHE NICKEL SIZE HAIL NEAR ELGIN EXIT
1200 PM/25TH KIOWA NICKEL AND QUARTERSIZE HAIL NEAR
LONE WOLF
1205 PM/25TH GRADY DIME SIZE HAIL IN VERDEN
1215 PM/25TH KIOWA DIMES IN LONE WOLF
1220 PM/25TH KIOWA HALF DOLLAR SIZE HAIL
1223 PM/25TH CANADIAN DIME SIZE HAIL I-40 AND BANNER
ROAD
1225 PM/25TH JACKSON 1 1/4 INCH HAIL 4NE OF ALTUS
1235 PM/25TH TILLMAN NICKEL SIZE HAIL IN DAVIDSON
1235 PM/25TH TILLMAN QUARTER SIZE HAIL AND 50MPH 4SW
OF FREDERICK
SCLocal storm report, Apr 25, 1:29 PM CDT, 5 hours 19 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
130 PM CDT MON APR 25 1994
TIME / DATE COUNTY LOCATION/EVENT
1245 PM KIOWA NICKEL HAIL WESTSrIDE OF GOTEBO.
100 PM COMANCHE DIME HAIL IN INDIANHOMA.
100 PM WASHITA QUARTER HAIL COVERED GROUND IN
CORDELL.
KJLocal storm report, Apr 25, 2:56 PM CDT, 3 hours 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
257 PM CDT MON APR 25 1994
TIME / DATE COUNTY LOCATION/EVENT
100 PM WICHITA, TX DIME HAIL IN ELECTRA.
132 PM BLAINE DIME TO NICKEL HAIL IN WATONGA.
134 PM BLAINE QUARTER SIZE HAIL IN WATONGA.
135 PM WASHITA DIME SIZE HAIL 1 MI NORTH AND 2
MI EAST OF COWDEN.
140 PM COTTON DIME SIZE HAIL IN COOKIETOWN.
140 PM CADDO DIME SIZE HAIL 3 1/2 HYDRO.
145 PM S BLAINE DIME HAIL NORTH SIDE OF GE@ARY.
210 PM CADDO DIME SIZE HAIL 4N OF HINTON.
215 PM S BLAINE NICKEL HAIL IN GEARY.
231 PM STEPHENS DIME HAIL 3.5 MI SE OF MARLOW.
SC/KJLocal storm report, Apr 25, 5:56 PM CDT, 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
407 PM CDT MON APR 25 1994
TIME / DATE COUNTY LOCATION/EVENT
300 PM PAYNE DIME HAIL IN YALE.
415 PM JOHNSTON DIME SIZE IN MILBURN.
415 PM BRYAN DIME SIZE HAIL 1.5N AND .3E OF
SILO.
505 PM ATOKA DIME SIZE HAIL 5SW LANE.
SC/KJSpecial weather statement, Apr 25, 6:21 PM CDT, 27 minutes before
OKZ003-011-015-031-033-093-260000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
620 PM CDT MON APR 25 1994
TORNADO WATCH NUMBER 117 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES
IN OKLAHOMA...
ALFALFA...MAJOR...BLAINE...CADDO...COMMANCHE...AND COTTON.
THE THREAT OF SEVERE WEATHER HAS ENDED IN THESE COUNTIES TONIGHT. THE
TORNADO WATCH CONTINUES IN EFFECT UNTIL MIDNIGHT FOR THE AREA EAST OF A
LINE FROM MANCHESTER GDEARY TO STERLING TO WAURIKA.
BSCThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:50 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Stephens | 40 min |
| Apr 25, 10:22 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 53 min |
| Apr 25, 10:35 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 40 min |
| Apr 25, 10:56 AM CDT | Severe Thunderstorm Warning | OUN | Harmon | 49 min |
| Apr 25, 11:03 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 42 min |
| Apr 25, 11:20 AM CDT | Severe Thunderstorm Warning | OUN | Greer | 40 min |
| Apr 25, 11:27 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 48 min |
| Apr 25, 11:47 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 43 min |
| Apr 25, 11:49 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 41 min |
| Apr 25, 11:57 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 48 min |
| Apr 25, 12:17 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 43 min |
| Apr 25, 12:21 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 24 min |
| Apr 25, 12:30 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan, Oklahoma | 45 min |
| Apr 25, 12:30 PM CDT | Severe Thunderstorm Warning | OUN | McClain | 45 min |
| Apr 25, 12:39 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 36 min |
| Apr 25, 12:45 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 45 min |
| Apr 25, 12:55 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 50 min |
| Apr 25, 12:55 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 50 min |
| Apr 25, 1:06 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer | 39 min |
| Apr 25, 1:06 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 39 min |
| Apr 25, 1:13 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 47 min |
| Apr 25, 1:30 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 45 min |
| Apr 25, 1:36 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton | 39 min |
| Apr 25, 1:40 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 50 min |
| Apr 25, 2:11 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher | 49 min |
| Apr 25, 2:11 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 49 min |
| Apr 25, 2:27 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 48 min |
| Apr 25, 2:37 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 53 min |
| Apr 25, 2:53 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 37 min |
| Apr 25, 3:13 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 47 min |
| Apr 25, 3:27 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 48 min |
| Apr 25, 4:00 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 45 min |
| Apr 25, 4:09 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Marshall | 31 min |
| Apr 25, 4:09 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 51 min |
| Apr 25, 4:57 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Choctaw, Pushmataha | 48 min |
| Apr 25, 5:41 PM CDT | Severe Thunderstorm Warning | OUN | Pushmataha | 64 min |
| Apr 25, 6:40 PM CDT | Severe Thunderstorm Warning | OUN | Pushmataha | 50 min |
Nearby
Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.